Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 70, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 29, 2018, 5:19 PM CDT for Acadia Parish, Saint Landry Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2018, 5:19 PM CDT (22:19 UTC)
- Expired
- Jul 29, 2018, 6:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Acadia Parish, LA, Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.3 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:20 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 29, 3:20 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 320 PM CDT Sun Jul 29 2018 .DISCUSSION... Wx map shows weak pressure gradient over the region, continuing the light and variable winds. Temperatures in the low to mid 90s across the region, with heat index values ranging 100-104. Radar showing scattered showers and thunderstorms increasing within the last hour across Central and Southern Louisiana, particularly along the coastal parishes along the seabreeze, not so much across Southeast Texas yet. Watching the large complex of thunderstorms across the ArkLaTex, extending from Longview eastward to Shreveport and Ruston, moving south-southeast at 35 mph viewing from the POE radar. Expecting this complex, or remnant outflow boundary, to continue south-southeast this afternoon, generating additional showers and thunderstorms across Central and Southern Louisiana. If the boundary holds together, collision with the seabreeze front could lead to strong to possibly severe thunderstorms later this afternoon/early evening timeframe, with microburst damaging winds the likely result. The mid/upper level trough over the Central U.S. will continue to deepen, with the axis extending to the northern Gulf by Tuesday, bringing a cool front through most of the region. Ahead of the front, showers and thunderstorms expected to increase by late Monday afternoon across Central Louisiana, and areawide Monday night into Tuesday. The front is expected to move into the coastal waters, and stall by late Tuesday through sometime Thursday/Friday before washing out. During this time, continued higher than normal shower and thunderstorm chances expected across the coastal waters of the South Central Louisiana coast. For the inland areas, can expect lower humidity and slightly lower overnight lows Wednesday and Thursday, with somewhat reasonable high temperatures in the lower to mid 90s, again with lower humidity, lowering the heat index. Expect a return of the Gulf moisture by Friday afternoon and into next weekend, with the chances of showers and thunderstorms returning. DML && .MARINE... Light and variable winds will transition more onshore by Monday between high pressure to the east and a weak frontal boundary northwest of the area. The front will slide southeast into the area Tuesday across the coastal waters by Wednesday, accompanied by an increase in showers and thunderstorms. A brief period of offshore flow will be possible on Wednesday before onshore flow resumes late in the week. && .PRELIMINARY POINT TEMPS/POPS... AEX 73 95 73 91 / 50 50 40 70 LCH 77 93 77 91 / 40 30 30 70 LFT 75 94 76 90 / 50 50 30 70 BPT 78 93 78 91 / 30 20 20 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...08
Hazardous weather outlook, Jul 29, 3:32 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 332 PM CDT Sun Jul 29 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 302045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 332 PM CDT Sun Jul 29 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms can be expected this afternoon, with the highest chances expected across Central and Southern Louisiana. Some strong thunderstorms can be expected, with gusty winds and small hail. Can not rule out a few of these thunderstorms becoming severe with the various outflow boundary and seabreeze interactions, with damaging winds the most likely severe weather threat. Showers and storms will diminish during the evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms can be expected by Monday night into Tuesday as an upper trough and surface front move into the area. At this time, the probability of severe weather is low. However, some stronger storms will be possible, bringing the potential for frequent cloud to ground lightning and gusty winds of 40 to 50 mph. In addition, elevated moisture content over the area will result in localized downpours that could cause minor flooding of urban and poor drainage areas. Expect decreased chances of shower and thunderstorms by Wednesday across Inland Southeast Texas and Central Louisiana, and by Wednesday night into Thursday for the remainder of the area. Lower humidity values can be expected as well. The exception will be the immediate coast and coastal waters where the front is expected to stall through Thursday. By Friday through next weekend, expect a return to scattered showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-302045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 332 PM CDT Sun Jul 29 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms can be expected by Monday night into Tuesday as an upper trough and surface front move into the area. At this time, the probability of severe weather is low. However, some stronger storms will be possible, bringing the potential for frequent cloud to ground lightning and gusty winds over 35 knots possible. Expect chances of shower and thunderstorms to continue with the expected stalling of the cool front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 29, 2:53 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
253 PM CDT SUN JUL 29 2018
LAZ054-055-292030-
Lower St. Martin LA-St. Mary LA-
253 PM CDT SUN JUL 29 2018
...SPECIAL WEATHER STATEMENT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm over
Patterson. This storm was nearly stationary.
Half inch hail will be possible with this storm.
Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Bayou Vista, Ellerslie and
Patterson Memorial Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2954 9124 2955 9127 2955 9128 2951 9127
2948 9129 2948 9130 2946 9130 2949 9135
2952 9136 2951 9138 2953 9141 2955 9141
2956 9143 2955 9143 2962 9154 2983 9132
2972 9113
TIME...MOT...LOC 1952Z 127DEG 3KT 2969 9131
JonesSpecial weather statement, Jul 29, 3:18 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
318 PM CDT SUN JUL 29 2018
LAZ053-054-292100-
Iberia LA-St. Mary LA-
318 PM CDT SUN JUL 29 2018
...SPECIAL WEATHER STATEMENT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sorrel, or near Jeanerette, moving northwest at 5 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
New Iberia, Jeanerette, Avery Island, Sorrel, Glencoe, Lydia and
Weeks Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2975 9161 2976 9162 2975 9162 2980 9183
2982 9182 2982 9183 2983 9183 2982 9186
2984 9188 2984 9190 2982 9191 2983 9194
2984 9194 2985 9190 2985 9193 3005 9186
2995 9153
TIME...MOT...LOC 2018Z 113DEG 5KT 2987 9165
JonesSpecial weather statement, Jul 29, 4:09 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
409 PM CDT SUN JUL 29 2018
LAZ053>055-292215-
Lower St. Martin LA-Iberia LA-St. Mary LA-
409 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IBERIA...
NORTHEASTERN ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES UNTIL 515
PM CDT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belle River, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Morgan City, Franklin, Patterson, Stephensville, Belle River,
Baldwin, Patterson Memorial Airport, Pierre Part and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2964 9141 2981 9157 3006 9139 3006 9129
3000 9125 3000 9126 2996 9125 2993 9123
2992 9123 2990 9121 2986 9120 2985 9118
2984 9113 2979 9110 2978 9110
TIME...MOT...LOC 2108Z 104DEG 7KT 2985 9122
04Special weather statement, Jul 29, 5:00 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
500 PM CDT SUN JUL 29 2018
LAZ027-028-TXZ259-260-292245-
Vernon LA-Rapides LA-Northern Newton TX-Northern Jasper TX-
500 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAPIDES...NORTHERN
VERNON PARISHES IN WEST CENTRAL LOUISIANA AND NORTHERN NEWTON
COUNTIES UNTIL 545 PM CDT...
At 459 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Harrisburg to Boyce. Movement
was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Leesville, Boyce, Anacoco, Alexandria
International Airport, Slagle, Toledo Bend Dam, Burkeville, Fort
Polk, Ball, New Llano, Hornbeck, Tioga, Timber Trails, Hutton, Esler
Regional Airport, Flatwoods, Otis and Mayflower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3134 9207 3130 9216 3133 9222 3128 9223
3092 9374 3114 9398 3117 9358 3128 9353
3128 9344 3133 9341 3135 9334 3135 9295
3140 9289 3143 9269 3140 9269 3139 9265
3147 9222
TIME...MOT...LOC 2159Z 303DEG 35KT 3112 9386 3138 9265
04The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:07 PM CDT | Special Weather Statement | LCH | Calcasieu | 38 min |
| Jul 28, 7:41 PM CDT | Special Weather Statement | LCH | St. Mary | 49 min |
| Jul 29, 2:53 PM CDT | Special Weather Statement | LCH | St. Mary | 37 min |
| Jul 29, 3:18 PM CDT | Special Weather Statement | LCH | Saint Martin | 42 min |
| Jul 29, 4:09 PM CDT | Special Weather Statement | LCH | Assumption | 66 min |
| Jul 29, 4:43 PM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin | 2 hr |
| Jul 29, 5:00 PM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Jul 29, 5:25 PM CDT | Special Weather Statement | LCH | Allen | 50 min |
| Jul 29, 5:26 PM CDT | Special Weather Statement | LCH | Allen | 49 min |
| Jul 29, 5:30 PM CDT | Special Weather Statement | LCH | Calcasieu | 45 min |
| Jul 29, 6:15 PM CDT | Special Weather Statement | LCH | Calcasieu | 45 min |
| Jul 29, 6:54 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.